Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 210, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 11, 2005, 5:47 PM CDT for Lamb County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2005, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 11, 2005, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Lamb County, TX
The radar
The Lubbock radar (KLBB), 68 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:05 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 11, 3:05 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 305 PM CDT SAT JUN 11 2005 .SHORT TERM... PRIMARY FOCUS FOR CONVECTION BECOMING MORE EVIDENT THIS AFTN AS SATL SHOWS BOUNDARY EXTENDING FROM ERN NM NORTH OF ROW NORTHEAST INTO CENTRAL PNHDL. ALREADY SEEING A FEW CELLS TRYING TO GENERATE FAR NW ZNS WITH MORE CONVECTION BEGINNING TO FORM OFF HIER TERRAIN IN NM. DRYLINE REMAINS DIFFUSE FURTHERN N THEN SHARPENS INTO THE PECOS VALLEY W OF MAF. BEST DEEP LAYER SHEAR REMAINS FURTHER N VCNTY OF BOUNDARY ACROSS ERN NM/FAR SOUTH PNHDL SO BEST POTENTIAL FOR SEVERE LOOKS INITIALLY TO BE FAR NORTHWEST. AS TROUGH COMES ACROSS SRN NM OVERNIGHT...LARGE SCALE FORCING SHOULD HELP STORMS REDEVELOP FURTHER W INTO A LINE THEN MOVE ACROSS W TX THROUGH SUN MORNING. POSSIBILITY EXISTS FOR MORE STORMS JUST EAST OF ADVANCING DRYLINE OFF THE CAPROCK SUN AFTN. EXACT TIMING OF SHRTWV AND LOCATION OF REMNANT CONVECTION WILL LARGELY DETERMINE SVR THREAT/LOCATION FOR SUN BUT PARAMETERS WILL BE SUFFICIENT FOR AREAS OFF CAPROCK. .LONG TERM... UPPER TROUGH FINALLY MOVES EAST OF THE AREA LATE SUNDAY...EARLY MONDAY. WHILE A FEW RIPPLES WILL REMAIN...THE OVERALL PATTERN IS FOR THE UPPER RIDGE TO BUILD ACROSS THE AREA FOR MUCH OF NEXT WEEK. THE GFS ENSEMBLE MEAN IS TRENDING TOWARD A SOLUTION WHICH IS MORE IN LINE WITH THE OPERATIONAL RUN...WHICH DEVELOPS A STRONG UPPER LOW OVER THE GREAT PLAINS AND THEN GREAT LAKES BY THE MIDDLE OF NEXT WEEK. WITH THIS FEATURE...IT APPEARS THAT ONE OF THE NIGHTS...EITHER WEDNESDAY...THURSDAY...OR FRIDAY NIGHT...WILL HAVE A SHOT AT NORTHWEST FLOW THUNDERSTORMS. CAN NOT HIGHLIGHT ANY ONE PERIOD...NOR CAN WE RULE OUT ANY ONE DAY...SO WILL LEAVE LOW POPS AND WILL NOT SHOTGUN 20S ACROSS THE BOARD. BOTTOM LINE IS TEMPERATURES WILL RETURN TO MORE SEASONABLE READINGS BY EARLY NEXT WEEK AS THE RIDGE BUILDS INTO THE SOUTHWESTERN STATES. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 61 88 58 89 / 40 0 0 10 TULIA 62 88 61 89 / 40 20 0 10 PLAINVIEW 64 88 64 89 / 40 20 0 10 LEVELLAND 63 92 63 92 / 40 10 0 10 LUBBOCK 65 91 65 92 / 40 20 0 10 BROWNFIELD 65 96 66 94 / 40 10 0 10 CHILDRESS 67 90 69 91 / 40 40 20 10 SPUR 67 90 69 93 / 40 40 10 10 ASPERMONT 70 94 72 95 / 40 40 20 10 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 24/14
Hazardous weather outlook, Jun 11, 5:17 AM CDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 517 AM CDT SAT JUN 11 2005 TXZ021>044-121017- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 517 AM CDT SAT JUN 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF THE SOUTH PLAINS...ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. AMPLE HEATING IS EXPECTED TO CONTRIBUTE TO MODERATE OR STRONG INSTABILITY BY THIS AFTERNOON. AS TEMPERATURES GET WARM ENOUGH STORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE. THIS APPEARS TO BE MOST LIKELY NEAR AND EAST OF THE INTERSTATE 27/U.S. HIGHWAY 87 CORRIDOR. AS THE DRY LINE RETREATS BACK TO THE WEST THIS EVENING A STRONG DISTURBANCE CURRENTLY OVER SOUTHERN CALIFORNIA IS EXPECTED TO MOVE INTO CENTRAL NEW MEXICO LATER TONIGHT. AS THIS DISTURBANCE APPROACHES THE AREA OTHER THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRY LINE AND MOVE ACROSS THE REGION DURING THE NIGHT. .DAYS TWO THROUGH SEVEN... THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AFTERNOON AND EVENING FROM THE CENTRAL AND EASTERN SOUTH PLAINS INTO THE ROLLING PLAINS AND SOUTHEAST PANHANDLE. THE NEXT STRONG DISTURBANCE CROSSING THE AREA ON SUNDAY IS EXPECTED TO GENERATE SCATTERED THUNDERSTORMS. THE COVERAGE AND INTENSITY OF THESE STORMS MAY BE HIGHLY INFLUENCED BY ANY THUNDERSTORMS THAT DEVELOP ACROSS THE AREA LATER TODAY OR EARLY SUNDAY. IF THE AIRMASS REMAINS RELATIVELY UN-MODIFIED...SURFACE HEATING SUNDAY AFTERNOON WOULD GENERATE MODERATE TO HIGH LEVELS OF INSTABILITY...WHILE A DRY LINE MOVES FROM THE CENTRAL SOUTH PLAINS INTO THE ROLLING PLAINS. THUS...NECESSARY INGREDIENTS FOR AT LEAST A FEW STRONG TO SEVERE THUNDERSTORMS COULD BE IN PLACE. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jun 11, 3:06 PM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 306 PM CDT SAT JUN 11 2005 TXZ021>023-027>029-033>035-039>041-120200- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER- TERRY-YOAKUM- 306 PM CDT SAT JUN 11 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN... HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD... PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA. TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
Special weather statement, Jun 11, 4:57 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 457 PM CDT SAT JUN 11 2005 TXZ024>026-030>032-120400- BRISCOE-CHILDRESS-COTTLE-FLOYD-HALL-MOTLEY- 457 PM CDT SAT JUN 11 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 462 FOR THE SOUTHEAST TEXAS PANHANDLE AND PARTS OF THE ROLLING PLAINS. THE TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... BRISCOE... HALL... CHILDRESS... FLOYD... MOTLEY... COTTLE... SOME COMMUNITIES INCLUDED IN THE WATCH ARE... SILVERTON... MEMPHIS... CHILDRESS... FLOYDADA... MATADOR AND PADUCAH. TORNADOES...HAIL TO THREE INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. TXZ021>023-027>029-033>035-039>041-120200- BAILEY-CASTRO-COCHRAN-HALE-HOCKLEY-LAMB-LUBBOCK-LYNN-PARMER-SWISHER- TERRY-YOAKUM- 457 PM CDT SAT JUN 11 2005 THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH NUMBER 460 FOR THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE. THE TORNADO WATCH IS IN EFFECT UNTIL 9 PM CDT AND INCLUDES THE FOLLOWING COUNTIES... PARMER... CASTRO... SWISHER... BAILEY... LAMB... HALE... COCHRAN... HOCKLEY... LUBBOCK... YOAKUM... TERRY AND LYNN. SOME COMMUNITIES INCLUDED IN THE WATCH ARE... LUBBOCK... FRIONA... DIMMITT... TULIA... MULESHOE... LITTLEFIELD... PLAINVIEW... PLAINS... MORTON... LEVELLAND... BROWNFIELD AND TAHOKA. TORNADOES...HAIL TO TWO AND HALF INCHES IN DIAMETER AND WIND GUSTS TO 70 MPH ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JW
Local storm report, Jun 11, 5:11 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
511 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL DIMMITT 34.55N 102.32W
06/11/2005 0.88 INCH CASTRO TX LAW ENFORCEMENT
&&
SCOBBLocal storm report, Jun 11, 5:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT SAT JUN 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0514 PM HAIL DIMMITT 34.55N 102.32W
06/11/2005 1.75 INCH CASTRO TX LAW ENFORCEMENT
&&
SCOBBThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 5:01 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 59 min |
| Jun 11, 5:28 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 47 min |
| Jun 11, 6:15 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 45 min |
| Jun 11, 6:17 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 34 min |
| Jun 11, 6:24 PM CDT | Severe Thunderstorm Warning | LUB | Hale | 51 min |
| Jun 11, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 17 min |
| Jun 11, 6:41 PM CDT | Severe Thunderstorm Warning | LUB | Hockley | 64 min |
| Jun 11, 6:41 PM CDT | Tornado Warning | LUB | Swisher | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.